What is a leaky gut? Do antibiotics cause it?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

hopingToFindCure
Veteran Member


Date Joined Nov 2008
Total Posts : 759
   Posted 6/25/2009 6:10 AM (GMT -6)   
Thanks guys. I'm curious.
Bit June 08.


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4396
   Posted 6/25/2009 7:05 AM (GMT -6)   
Leaky Gut is a condition in which the barrier in the gastrointestinal tract lining becomes weakened and thus allows larger particles to be absorbed into the blood stream. This condition can lead to the development of allergies, translocated infections, etc. Causes include infection, inflammation, certain medications, nutritional deficiencies, gastrointestinal dysbiosis, and probably a few others I've missed....

I suspect antibiotics may be capable of causing leaky gut because antibiotics change the balance of flora (bacteria, yeasts, etc.) in the gastrointestinal tract.

Take care,
-Razzle
Chronic Lyme Disease, Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication/Chemical Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD ("Secondary Lupus-Like Syndrome"), Osteoporosis, Pancytopenia, chronic malabsorption/malnutrition, etc.; G-Tube; Currently TPN-dependent.
Meds:  Zofran, Pulmicort, IV Ceftazidime, Heparin (to flush PICC line), Claritin, Colloidal Silver (used topically), probiotics, homeopathy.


CajunGrl
Veteran Member


Date Joined Mar 2009
Total Posts : 4717
   Posted 6/25/2009 12:07 PM (GMT -6)   
When I was diagnosed with Leaky Gut, I was told by my doctor to stay off of Nsaids and Antibiotics, unless I truly needed to take them. If I did need to take Antibiotics, I was told to take Probiotics and another supplement called GI Repair. I took both of these for 2 months before I started the Antibiotics.

Anyway, when you have Leaky Gut, particles of food, etc. leak out into your bloodstream and it can cause all kinds of symptoms like joint pain, fatigue, inflammation, etc. The flora in your gut is worn down so it is not able to catch the nutrients from the food you eat, leading that to cause vitamin deficiencies. I actually thought this was what I had until I herxed so bad on Amoxicillian.
2003 symptoms started;panic attacks,anxiety,heightened senses.
2007 Diagnosed with Lyme. Didn't start treatment.
2008 symptoms came back with a vengence.
2009 Diagnosed with Lyme plus co-infections....Babesia and Bartonella.
Illnesses:-Chronic Lyme Disease,Hashimotos Thyroiditis, Ulcers, Hypoglycemia
Medications:-Biaxin 250mg to start,Mepron,Ultram,Thyro Complex 60mg,Probiotics and supplements

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, August 17, 2017 7:34 AM (GMT -6)
There are a total of 2,856,469 posts in 313,410 threads.
View Active Threads


Who's Online
This forum has 155058 registered members. Please welcome our newest member, alxxro.
434 Guest(s), 12 Registered Member(s) are currently online.  Details
tickbite666, ppm guy, Rosiedays, weez, Mrs. Brady, Serenity Now, PonyPoo, Sherrine, NiceCupOfTea, blksteeda, Beejane, alxxro


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer